MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRA FAST-FIX AB ASSEMBLY - CURVED; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ULTRA FAST-FIX AB ASSEMBLY - CURVED; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 72201494
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a meniscus repair surgery, the fast fix one side of the t implant for the second device was incomplete.The procedure was successfully completed using a back-up device.There was a surgical delay less than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection revealed that the device was returned in original packaging with the batch number of the complaint on the label.The t1, suture, and variable depth straw were not returned.The t2 has been deformed by removal of its top half so that only the bottom edge of the implant remains in the needle channel.A functional evaluation could not be performed on the returned device because the t1 has been deployed and the t2 has been deformed.An assessment of material characteristics found that based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that storage requirements are specified, and a material certificate of analysis is required.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include the application of improper/excessive force.Based on this investigation, the need for corrective action is not indicated.

Brand Name
ULTRA FAST-FIX AB ASSEMBLY - CURVED
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19739894
Report Number1219602-2024-01484
Device Sequence Number11673010
Product Code GAT
UDI-Device Identifier03596010597229
UDI-Public03596010597229
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2026
Device Catalogue Number72201494
Device Lot Number2075919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2024
Initial Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale